Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


no orgams, no nothig
Feb 3, 2010

Hi Doc Bob, 4 years ago, after a year of severe wasting I came down with CMV encephalitis and a CD4 count of 65, was hospitalized and was given an AIDS diagnosis. Now, after 4 years of taking religiously my combo (Reyatz/norvir-Truvada), I find myself in perfect health with a count of over 1000, I go to the gym 3 times a week and work a full time job. It took me about 2 years to fully recover, though. Now, the only ting is my sex life, or, to be correct, the absence of a normal sex life. Prior to getting sick i was more than sexually active, and I enjoied it a lot. Now it's more than 4 years that I have almost no libido, can't get a steady erection even with the help of ED drugs, and don't reach an orgasm. No ejaculation in 4 years!!! Not even a wank! Even pornos don't arouse me (well, I sort of "appreciate" them in a "technical" way, but that's all). I saw 2 andrologists, but after ycome to know that i do have morning woods (sometimes) and that ED drugs do help a little, got dismissed and my problem labeled as "psychological". I tried cognitive-behavioural therapy with no avail. As you can imagine, I'm very frustrated. the thought of saying goodbye to my sexual life at 40 doesn't appeal to me at all. I suggested to the docs that the problem might have something to do with the CMV enchephalitis, but they said it's highly unlikely. All hormones labs are in the norm. Any suggestion for this horny but unable, fustrated Italian? Thanks a lot Doc Bob!!!

Piero

Response from Dr. Frascino

Hi Piero,

An Italian without a functional salami just isn't right!

No doubt your bout with CMV encephalitis was a very significant illness. Despite feeling you are in "perfect health" with a high CD4 count, I can advise you that having HIV/AIDS never allows us to have "perfect health." Remember, the virus is still very much present and trying to plant you six feet under. HIV medications are potent and can be fraught with side effects.

On the upside, it's good you are still getting morning wood! That means the equipment in your home entertainment center is still functional! It's also encouraging that the ED drugs help a bit in stiffening up your stiffy.

I would suggest you see an HIV-knowledgeable urologist and continue to work closely with your HIV physician specialist. Several things that could be tried:

1. A cock ring. Sure, it sounds kinky, but actually these devices can be very effective in keeping Mr. Happy standing at attention.

2. Increasing your dose of ED drugs. This will need to be done carefully and under physician supervision, as you are on protease inhibitors and there is a drug interaction that can increase the circulating concentration of the ED drugs.

3. Continue with your cognitive-behavioral therapy. Perhaps try a different therapist, one who is more in tune with this specific type of problem. Your HIV specialist physician should be able to give you a referral.

4.4. Finally, learn how to use the spellcheck function on your computer! ("orgams . . . nothig . . . andrologist . . . fustrated . . ." etc.) No, it won't help your trouser snake firm up, but it would make it easier for your favorite Italian cyber-sexpert (me!) to read and understand your question! I had no clue what the title of your question even meant! ("no orgams, no nothig"!!!)

Be well Italian-Guy. I'm quite hopeful your home entertainment center can be fixed!

Ciao!

Dr. Bob


Previous
Fatigue & Memory Loss
Next
My ARV treatment & my labs

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement